MAUDE Adverse Event Report: COOK INC COOK CUTTING LOOP; GEI UNIT, ELECTROSURGICAL AND ACCESSORIES

COOK INC COOK CUTTING LOOP; GEI UNIT, ELECTROSURGICAL AND ACCESSORIES
Model Number N/A
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that the physician was performing a transurethral resection of bladder tumor (turbt) procedure by using a cook cutting loop.The physician noticed that the cook cutting loop disengaged from the resectoscope, which caused loss of electric current.The physician used a different manufacturer¿s cutting loop to complete the procedure.No unintended section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation summary: a review of complaint history, device history record, documentation, instructions for use, specification and quality control data was conducted during the investigation.The complaint device was not returned; therefore, device failure analysis and physical examination of the device used in this case could not be performed.The device history record was reviewed and no non-conformances were identified.A thorough review of complaint history search revealed that this is the only recorded complaint associated with this lot number.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the provided information, no product returned and the investigation, a definitive root cause cannot be established or reported at this time.Per the quality engineering risk assessment no further action is required.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
COOK CUTTING LOOP
Common Device Name
GEI UNIT, ELECTROSURGICAL AND ACCESSORIES
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6727839
Report Number1820334-2017-01715
Device Sequence Number855949
Product Code GEI
UDI-Device Identifier00827002462038
UDI-Public(01)00827002462038(17)200302(10)7720072
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K935874
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCL-2414-KS2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2017
Supplement Date Received by Manufacturer11/02/2017
Initial Report FDA Received Date07/20/2017
Supplement Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1